Advanced

Properties of updating methods for the multipliers in augmented Lagrangians

Glad, Torkel (1979) In Journal of Optimization Theory and Applications 28(2). p.135-156
Abstract
The convergence properties of different updating methods for the multipliers in augmented Lagrangians are considered. It is assumed that the updating of the multipliers takes place after each line search of a quasi-Newton method. Two of the updating methods are shown to be linearly convergent locally, while a third method has superlinear convergence locally. Modifications of the algorithms to ensure global convergence are considered. The results of a computational comparison with other methods are presented.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Journal of Optimization Theory and Applications
volume
28
issue
2
pages
135 - 156
publisher
Springer New York
external identifiers
  • scopus:0018481856
ISSN
0022-3239
DOI
10.1007/BF00933239
language
English
LU publication?
no
id
ff75bf70-cd04-486a-8852-f119683cc8fb
date added to LUP
2018-12-09 17:08:44
date last changed
2019-01-06 14:19:18
@article{ff75bf70-cd04-486a-8852-f119683cc8fb,
  abstract     = {The convergence properties of different updating methods for the multipliers in augmented Lagrangians are considered. It is assumed that the updating of the multipliers takes place after each line search of a quasi-Newton method. Two of the updating methods are shown to be linearly convergent locally, while a third method has superlinear convergence locally. Modifications of the algorithms to ensure global convergence are considered. The results of a computational comparison with other methods are presented.},
  author       = {Glad, Torkel},
  issn         = {0022-3239},
  language     = {eng},
  number       = {2},
  pages        = {135--156},
  publisher    = {Springer New York},
  series       = {Journal of Optimization Theory and Applications},
  title        = {Properties of updating methods for the multipliers in augmented Lagrangians},
  url          = {http://dx.doi.org/10.1007/BF00933239},
  volume       = {28},
  year         = {1979},
}